Advanced Search
MyIDEAS: Login to save this article or follow this journal

Stabilization Policy Can Lead to Chaos

Contents:

Author Info

  • Dwyer, Gerald P, Jr

Abstract

Nonlinearities in economies, as elsewhere, can generate chaotic equilibria. The presence of Pareto-inferior chaotic equilibria might seem reason enough to use stabilization policy to select preferable equilibria. However, the author shows that a stabilization policy with feedback can itself lead to chaotic dynamics. Thus, the existence of nonlinearities is the economy does not by itself justify monetary or fiscal policies aimed at reducing economic instability. Current evidence cannot distinguish whether monetary policy stabilizes a nonlinear economy, creates nonlinear dynamics in the economy, or both. Copyright 1992 by Oxford University Press.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Article provided by Western Economic Association International in its journal Economic Inquiry.

Volume (Year): 30 (1992)
Issue (Month): 1 (January)
Pages: 40-46

as in new window
Handle: RePEc:oup:ecinqu:v:30:y:1992:i:1:p:40-46

Contact details of provider:
Postal: Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK
Phone: 714-965-8800
Fax: 01865 267 985
Email:
Web page: http://ei.oupjournals.org/
More information through EDIRC

Order Information:
Web: http://www.oup.co.uk/journals

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Soliman, A. S., 1996. "Transitions from stable equilibrium points to periodic cycles to chaos in a phillips curve system," Journal of Macroeconomics, Elsevier, vol. 18(1), pages 139-153.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:oup:ecinqu:v:30:y:1992:i:1:p:40-46. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.